Aspirin or ??: A few weeks ago my haematologist... - MPN Voice

MPN Voice
5,722 members7,859 posts

Aspirin or ??

lizzziep
lizzziep

A few weeks ago my haematologist arranged an endoscopy and colonoscopy to see if they could find a bleed as I have been anaemic for some time. (such fun!) Anyway nothing too untoward was found, but afterwards I was told to contact my GP as I had a few erosions in my stomach. The haematologist said he didn't know why I was aneamic as I wasn't bleeding from anywhere! But they'd monitor me. Anyway after waiting weeks for an appointment I saw my GP today, he said it was probably aspirin causing the erosions and to stop taking it, I said it was haematology who prescribed it (although I buy it myself) to stop the platelets being so sticky - his answer - don't know then, ask them. I go back to see haematology in 4 weeks. Does anyone else have this problem and if so what do they take? I already take Lanzosparole, and I always take the aspirin on a full stomach.

26 Replies
oldestnewest

Hi lizziep i went through the whole thing you went i told the consultant that i could not take aspirin as it gave me constipation he prescribed me another drug called dypridamole which i have had no bother at all so it is worth a mention also i got iron infusions instead off iron tablets if i am ever anemic

best wishes

ScottishTerrier

I DID HAVE IRON TABLETS FOR A FEW MONTHS BUT THEY ONLY BROUGHT MY LEVELS UP A TINY BIT. I'LL DEFINITELY MENTION DYPRIDAMOLE AT MY NEXT APPOINTMENT. THANK YOU FOR TAKING THE TIME TO REPLY

LIZZIE

I was put on dypridomole for over two years after having a stroke. It’s rare to keep you on it longer than two years. Anyway by accident ( I forgot to take it away with me whilst on a short break I found out it was causing muscle pain which eventually resulted in planta fachititis ( not sure of spelling) it’s a debilitating foot problem. It took 6 months to get rid of in one foot. S soon as I stopped taking it symptoms in the less affected foot disappeared over night.

Are you taking gastro-enteric coated aspirin? I changed to this after experiencing stomach pain after taking dispersible aspirin.Sallie

lizzziep
lizzziep
in reply to Mwalimu

I've been on dispersible one, but the GP said it doesn't make any difference which one!

mhos61
mhos61
in reply to lizzziep

Hi Lizzie,

I know some people on the forum have changed from aspirin to clopidogrel, and have said it’s kinder on the stomach.

Mary x

lizzziep
lizzziep
in reply to mhos61

Thank you for taking the time to reply x

Hi Lizzie,

As Mary said, I was switched from enteric aspirin to Clopidogrel after I had a TIA. Apparently it is more effective at reducing platelets / blood stickiness and does less damage. I haven't noticed any downside or side effects, so it might be worth looking into

John

lizzziep
lizzziep
in reply to Ovingite

Thanks, I'll try and get in touch with the specialist nurse, although I think I'll have to see the consultant.

Lizzie

Hi lizzie,after i had a stroke in 2015,the stroke consultant took me off aspirin and put me on clopidogrel instead saying it offered better protection against bleeds & clots and my haemotologist agreed. I would certainly discuss this with you haemo. Atb,tina🤗 P.S.Good luck on your gall-bladder surgery next week.

lizzziep
lizzziep
in reply to Tico

Thank you. By the way I'm not having gall bladder surgery next week- unless you know something I don't!! 😱

Lizzie

Tico
Tico
in reply to lizzziep

Ha,ha, lizzie. Sorry the message was meant for lizk1993,who is due to have surgery on the 10th december.Don't worry i didn't forsee anything in my crystal ball just the wrong liz. I'm sure you can now keep that date on your calender free!!!.. atb, tina.🤗

lizzziep
lizzziep
in reply to Tico

You're not far wrong I do have gall stones!!

x

Good morning, lizzziep !!

I'm sorry for you !! Asperin has always been a troublesome "partner". Most of us know that it also causes Tinnitus-- but the doctors say it doesn't. Not in small doses ( but even small doses grow big when you have to take them every day).

Caffeine is as blood thinning as Asperin and not as hard on the stomach -- and taken with whole milk in it (whole milk contains a chemical which limits the fibrine constructing of blood clots) you could do with lower Asperin doses. But presenting this to your GP could end up being worse than hand-feeding the lion in your zoo :p

I wonder ::: Why can't they "cover" Asperin so it doen't work until in the large intestine ?? Like they do with so much else ?????

My own stomach feels like a worn out basket !!! Goodawful old Asperin !!!!

Really hope you find a soothing solution --- also for your anaemia !!

Best wishes !!!

lizzziep
lizzziep
in reply to yarrowleaf

Thank you

Lizzie

Hey Lizzie... :-0)

Hope you get all of this sorted...

Me, and aspirin? I learned the hard way that Uncoated aspirin was causing my bleeds and after switching to Enteric-coated... no such dilemmas exist any longer... (?)

IHowever, Cloidogrel, is receiving some excellent reports above, and I might have to look into that myself...

Best wishes

Steve

(Sydney)

lizzziep
lizzziep
in reply to socrates_8

Thanks 😄👍

Lizzie

Hi Lizzie,

I had a major stomach bleed about 6 years ago. Ended up in hospital for 6 days with all the tests you have had. My heam changed me to clopidogrel as it’s kinder on the stomach and I’ve had no problems since. I also take Lansoprazole and take both along with Hydroxy after my evening meal.

Nurses at my hospital call clopidogrel ‘posh ‘ aspirin.

Not helpful for your GP to say stop taking it without offering an alternative. Speak to your heam when you next go.

Best wishes

Judy

My GP is never helpful! 😳 Thank you. I don't know why the haem didn't change it after the results!

I'm about to have to have this conversation with my haemo this morning!

Had a Gastroscopy a few weeks ago and showed some "erosion" in the stomach lining. I've been on hydrea & daily aspirin for the 14 years I've had ET.

I feel it's time for an alternative to aspirin, i'll report back after my appointment.

Peter

lizzziep
lizzziep
in reply to PeterET

Hope all goes well, I'd be interested in what they say. I've been on aspirin for years, then hydroxy and now Anagrelide. It's a wonder we don't all glow in the dark!

Lizzie

PeterET
PeterET
in reply to lizzziep

Well I saw my haemo this morning. She was a bit non-committal about changing from Aspirin. She suggested I discuss it with the Gastroenterologist after my next gastroscopy this week. She's leaving the decision to him ! I'll probably push for Clopidogrel or similar.

Peter

lizzziep
lizzziep
in reply to PeterET

Hope you can get it sorted.

Lizzie

Hi Lizziep , I'm on coated aspirin 16 years, never have problem,but same time I'm drink aspro aspirin and I'm have stomachache .

I ditched Aspirin two years ago as it was giving me stomach problems. I now take Pycnogenol 100mg daily capsule. Haven't had stomach problems since.

Clopidogrel is an alternative to aspirin. Can’t believe this hasn’t been suggested. As for anemia isn’t that a side affect of hydroxi. I’m suffering from that.

You may also like...